Medical Forum
This not an emergency service, in case of a diving incident, please contact your local Coastguard, nearest recompression chamber or emergency services.
New Question
Specialist Forums > Medical Forum
Question
Posted : February 25, 2008
is citalopram dangerous to take whilst on nitrox ive dived all year on it thank you

Answer
Posted : February 25, 2008
There's no hard and fast information on this, but there are theoretical concerns. Citalopram lowers the threshold for seizures, and the higher partial pressure of oxygen in Nitrox mixes can increase the potential for seizures. So put together, both factors make seizures more likely, and having a seizure underwater will most often result in drowning. Having said that, there are few diving accidents that can definitely be attributed to this. My advice would be to minimise your gas uptake - limit your depths (probably to 18m) and keep the dives short.

Regards
Dr O
Answer provided by Dr Oliver Firth
Dr Ollie Firth
Disclaimer:
The views expressed by Dr Firth & Dr Jules are their own and the publishers accept no liability for the advice and views expressed by Dr Firth , Dr Jules, or other users, which are provided as a general service to divers. Users are warned that secondary posts are the views of other users and may not be medically correct.
About us | Disclaimer & terms of use | Contact us | Site News | Suggestions | Link to us | Advertising Info
© 2006 Personal Print Ltd